Alert archive / Montana / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Apr 10, 2021, 9:08 PM MDT for Powell County, Montana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2021, 9:08 PM MDT (03:08 UTC)
- Expired
- Apr 10, 2021, 9:45 PM MDT
- In force
- 37 min
- Issued by
- NWS Missoula, MT
County Powell County, MT
The radar
The Missoula radar (KMSX), 43 km from the middle of the area, began a volume at 03:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 3.1 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1483 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
044 WWUS85 KMSO 110308 SPSMSO Special Weather Statement National Weather Service Missoula MT 908 PM MDT Sat Apr 10 2021 MTZ007-043-110345- Butte/Blackfoot Region MT-Potomac/Seeley Lake Region MT- 908 PM MDT Sat Apr 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MISSOULA AND WEST CENTRAL POWELL COUNTIES UNTIL 945 PM MDT... At 908 PM MDT, Doppler radar was tracking an intense snow shower 9 miles south of Seeley Lake, or 27 miles northeast of Missoula, moving southeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Visibility one-half mile or less will be possible. Locations impacted include... Ovando, Seeley Lake, Greenough, Woodworth, Potomac and Clearwater. LAT...LON 4689 11368 4720 11351 4699 11292 4685 11338 TIME...MOT...LOC 0308Z 298DEG 20KT 4704 11347 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Apr 10, 2:12 PM MDT, 6 hours 56 minutes earlier.
Area forecast discussion, Apr 10, 2:12 PM MDT, 6 hours 56 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
212 PM MDT Sat Apr 10 2021
.DISCUSSION...Gusty winds will continue all across the Northern
Rockies for the rest of today. The strongest winds will be across
west-central and southwest Montana, as well as for Lemhi county
in Idaho. The time period for the strongest winds will be between
3PM and sunset this evening with winds gusting as high as 45 mph.
As such, the previously issued wind advisories remain in place,
and we have added Lemhi county to the existing advisories. Those
traveling on north-south orientated highways in high profile
vehicles should use caution. Also, widespread snow showers will
briefly reduce visibility over area mountain passes, especially
along the Continental Divide. The valleys will see a mix of rain
and snow, but we're not expecting any impacts due to snow.
A cool northwest flow pattern will be over the Northern Rockies
during the day Sunday, though the winds will be much lighter
compared to today. Scattered mountain snow and valley rain/snow
showers will briefly reduce visibility at times, especially in the
afternoon.
A large cut-off low pressure system will develop and move over
southeastern Oregon and northern Nevada to start this coming
week. This will help pull down cooler temperatures from Canada,
and it will create gusty east-northeast winds across the region
Monday through Wednesday. Temperatures Monday and Tuesday are
expected to be around 10 degrees or more below normal for this
time of year. Most of the moisture will be well south of the
region, but scattered snow showers are expected. Upslope locations
along the Continental Divide, such as Marias and MacDonald Passes
can expect periods of accumulating snow during this period.
&&
.AVIATION...Strong gusty winds will continue to impact most
aviation sites across the Northern Rockies through the rest of the
day. The strongest winds are expected to be across west-central
and southwest Montana, and Lemhi county between 10/2100-10/0300Z
this evening. Winds gusting up to 40kts will be possible during
this time for KMSO, KBTM, and KSMN. KSMN will likely keep the
gusty winds a bit longer, closer to 11/0600Z. Periods of
rain/snow showers will briefly lower the visibilities and ceilings
for all aviation sites, until around sunset tonight.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory until 9 PM MDT this evening Butte/Blackfoot Region.
Wind Advisory until 9 PM MDT this evening Bitterroot/Sapphire
Mountains.
Lake Wind Advisory until 3 PM MDT this afternoon for Flathead
Lake in the Flathead/Mission Valleys.
Wind Advisory until 9 PM MDT this evening Potomac/Seeley Lake
Region.
Wind Advisory until 9 PM MDT this evening Missoula/Bitterroot
Valleys.
ID...Wind Advisory until midnight MDT tonight Eastern Lemhi County...
Western Lemhi County.
&&In the hours before
Special weather statement, Apr 10, 9:08 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 908 PM MDT Sat Apr 10 2021 MTZ007-043-110345- Butte/Blackfoot Region MT-Potomac/Seeley Lake Region MT- 908 PM MDT Sat Apr 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MISSOULA AND WEST CENTRAL POWELL COUNTIES UNTIL 945 PM MDT... At 908 PM MDT, Doppler radar was tracking an intense snow shower 9 miles south of Seeley Lake, or 27 miles northeast of Missoula, moving southeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Visibility one-half mile or less will be possible. Locations impacted include... Ovando, Seeley Lake, Greenough, Woodworth, Potomac and Clearwater. LAT...LON 4689 11368 4720 11351 4699 11292 4685 11338 TIME...MOT...LOC 0308Z 298DEG 20KT 4704 11347
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:25 PM MDT | Lake Wind Advisory | MSO | Flathead, Lake, Sanders | 56 hr |
Nearby
Special Weather Statements in Montana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.